Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 72, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 1, 2014, 9:56 PM CDT for 4 counties in Kansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2014, 9:56 PM CDT (02:56 UTC)
- Expired
- Jun 1, 2014, 10:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Lyon County, KS, Osage County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 55 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:28 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
| Jun 1, 9:06 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 2.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 436 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
333
WUUS53 KTOP 020256
SVRTOP
KSC111-139-177-197-020345-
/O.NEW.KTOP.SV.W.0072.140602T0256Z-140602T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
956 PM CDT SUN JUN 1 2014
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LYON COUNTY IN EAST CENTRAL KANSAS...
OSAGE COUNTY IN EAST CENTRAL KANSAS...
SOUTHERN SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 1045 PM CDT
* AT 953 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KEENE TO HARVEYVILLE TO READING...AND MOVING EAST AT
35 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
OSAGE CITY...CARBONDALE...TOPEKA...READING...BURLINGAME...AUBURN...
SCRANTON...LYNDON...MELVERN...POMONA
LAKE...OVERBROOK...QUENEMO...HARVEYVILLE AND RICHLAND.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 151 AND 170.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3850 9551 3851 9599 3876 9600 3892 9602
3892 9551 3884 9550
TIME...MOT...LOC 0255Z 272DEG 31KT 3891 9600 3876 9597
3853 9597
HAIL...0.88IN
WIND...70MPH
$$3 follow-up statements
863
WWUS53 KTOP 020302
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1002 PM CDT SUN JUN 1 2014
KSC111-139-177-197-020345-
/O.CON.KTOP.SV.W.0072.000000T0000Z-140602T0345Z/
SHAWNEE-OSAGE-LYON-WABAUNSEE-
1002 PM CDT SUN JUN 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WABAUNSEE...NORTHEASTERN LYON...OSAGE AND SOUTHERN SHAWNEE COUNTIES
UNTIL 1045 PM CDT...
AT 957 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DOVER TO HARVEYVILLE TO READING...AND MOVING EAST AT
35 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
HARVEYVILLE...OSAGE CITY...CARBONDALE...BURLINGAME...AUBURN...
SCRANTON...LYNDON...POMONA LAKE...OVERBROOK...QUENEMO AND RICHLAND.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 152 AND 169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3850 9551 3852 9599 3876 9598 3891 9600
3892 9551 3884 9550
TIME...MOT...LOC 0301Z 272DEG 31KT 3891 9593 3876 9590
3853 9590
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...70MPH
$$215
WWUS53 KTOP 020309
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1009 PM CDT SUN JUN 1 2014
KSC111-197-020319-
/O.CAN.KTOP.SV.W.0072.000000T0000Z-140602T0345Z/
LYON-WABAUNSEE-
1009 PM CDT SUN JUN 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WABAUNSEE AND
NORTHEASTERN LYON COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3850 9551 3852 9585 3891 9589 3892 9551
3884 9550
TIME...MOT...LOC 0309Z 272DEG 31KT 3891 9584 3876 9579
3852 9581
$$
KSC139-177-020345-
/O.CON.KTOP.SV.W.0072.000000T0000Z-140602T0345Z/
SHAWNEE-OSAGE-
1009 PM CDT SUN JUN 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OSAGE AND
SOUTHEASTERN SHAWNEE COUNTIES UNTIL 1045 PM CDT...
AT 1007 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM AUBURN TO BURLINGAME TO MELVERN LAKE...AND MOVING EAST
AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CARBONDALE...AUBURN...SCRANTON...LYNDON...POMONA LAKE...OVERBROOK...
QUENEMO AND RICHLAND.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 162 AND 169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3850 9551 3852 9585 3891 9589 3892 9551
3884 9550
TIME...MOT...LOC 0309Z 272DEG 31KT 3891 9584 3876 9579
3852 9581
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...70MPH
$$719
WWUS53 KTOP 020342
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1042 PM CDT SUN JUN 1 2014
KSC139-177-020352-
/O.EXP.KTOP.SV.W.0072.000000T0000Z-140602T0345Z/
SHAWNEE-OSAGE-
1042 PM CDT SUN JUN 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR OSAGE AND SOUTHEASTERN SHAWNEE
COUNTIES WILL EXPIRE AT 1045 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3850 9551 3852 9585 3891 9589 3892 9551
3884 9550
TIME...MOT...LOC 0342Z 272DEG 31KT 3890 9547 3875 9543
3851 9545
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:31 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 1, 6:31 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 631 PM CDT Sun Jun 1 2014 ...Update to aviation forecast discussion... .SHORT TERM...(This Evening through Monday) Issued at 229 PM CDT SUN JUN 1 2014 Cluster of thunderstorms has developed across north central Kansas into Southern Nebraska, in part enhanced by the next piece of energy approaching with the shortwave trof, as well as an increasing upper jet. Daytime heating in western portions of our forecast area have boosted CAPE values into the 2000+ J/kg range and model soundings indicate 1000J/kg of available downdraft cape as well. Lapse rates in this zone are also steep and supportive of large hail. Watch has been issued for western counties through the evening hours. As low level jet increases and veers to the east with time, expect what initially starts out as isolated severe storms to congeal into line segments and propagate eastward with time. Instability values diminish somewhat in the east with time, and with LLJ peaking at around 40 kts and then slowly diminishing and veering with time, think greater chance for severe storms will be mainly along and NW of the turnpike through late this evening. Expect developing convection on our western border near Cloud county would speed up with time, and be on the KS/MO border around or shortly after midnight. Watch may need to be extended eastward if line can maintain as the jet veers and moves into slightly less instability. PW values are favorable for heavy rainfall and localized flooding could be a concern. Main severe concerns are for damaging wind gusts and hail initially, with an isolated tornado threat as the storms remain discrete, transitioning to wind and rain threat as it moves eastward this evening. Carried chance diminishing to slight chance pops for after midnight into Monday morning. Showers and storms may linger near the front as it stalls across the southern counties Monday afternoon and keep a slight chance there. Cool outflow should hold highs in the lower 80s. .LONG TERM...(Monday Night through Sunday) Issued at 229 PM CDT SUN JUN 1 2014 While the overall weather pattern remains unsettled through next weekend, main focus of the forecast was the severe weather potential on Tuesday afternoon and evening. Existing frontal boundary meanders southward Monday evening. Weak convergence along the boundary with lack of a strong LLJ and upper lift warranted a slight chance near the boundary across main east central Kansas through the morning. Surface to mid level southerly flow quickly increases in response to a potent upper trough progged to track eastward across the northern plains. The attendant surface low across western KS lifts the warm front back northward towards the KS and NE border. Latest guidance has the boundary focused in this area by late afternoon where SFC based CAPE in excess of 3000 J/KG. The bulk of the convection centers along and north of the front. 0-6 KM bulk shear is quite strong between 65 and 70 kts supporting supercell structures capable of damaging winds and large hail. Tornado potential is of concern for convection that develops on the boundary as backed sfc winds up to 1 KM are near 25 to 30 kts. Have increased chances for storms to likely for the northern tier of counties near the Nebraska border. Maintained chances further south in the warm sector for possible convection in the afternoon. Sfc CAPE ranges from 2000 to 2500 J/KG with a weakening capping inversion through the day. In terms of afternoon temps, strength of the warm advection from the south pushes h85 temps between 23 and 26C. For this reason increased highs into the lower and middle 90s. The upper trough exits eastward Wednesday with clearing skies and precipitation from west to east during the afternoon. Westerly flow aloft brings another shortwave trof through on Thursday with best precip chances along and south of interstate 70 where the frontal boundary resides over southern Kansas. This trend continues through Friday evening with weak waves traversing through the region. While not a complete washout for the weekend, a slow moving, progressive trough tracks eastward across the plains, bringing rounds of thunderstorms to the area. Best chances appear to be on Saturday and Saturday evening. With the warm front shunted to our south Wednesday onward, highs settle down near 80 degrees with overnight lows in the low 60s. && .AVIATION...(For the 00Z TAFs through 00Z Monday Evening) Issued at 630 PM CDT SUN JUN 1 2014 For the 00z TAFs, tracking a line of showers and thunderstorms that will be moving toward the TAF sites this evening. These storms may be accompanied by MVFR cigs and visibilities possibly dropping down to IFR conditions at times as heavy rain will be likely. Gusty winds will be possible with this line of storms with gusts of at least 35kts possible. Latest short-range models have these storms tracking east of the TAF sites by late this evening/early overnight hours with not much in the way of trailing stratiform precipitation, but may have MVFR cigs lingering through the morning hours. Winds will shift to the west and northwest behind these storms and gradually back toward the southwest by Monday afternoon. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...67 LONG TERM...Bowen AVIATION...Hennecke
Hazardous weather outlook, Jun 1, 4:32 AM CDT, 17 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 432 AM CDT SUN JUN 1 2014 KSZ008>012-020>024-026-034>040-054>056-058-059-020945- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 432 AM CDT SUN JUN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO FORM OVER PORTIONS OF NORTH CENTRAL KANSAS IN THE LATE AFTERNOON AND EVENING HOURS AND THEN SPREAD EASTWARD ACROSS MUCH OF THE REMAINDER OF THE OUTLOOK AREA OVERNIGHT. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE AND PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. THE MAIN THREAT OF SEVERE WEATHER WILL BE NORTH AND WEST OF THE KANSAS TURNPIKE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED THUNDERSTORMS MAY LINGER THROUGH MIDDAY ON MONDAY IN NORTHEAST AND EAST CENTRAL KANSAS BUT ARE NOT EXPECTED TO BE SEVERE. THE CHANCES FOR STRONG TO SEVERE THUNDERSTORMS WILL INCREASE ACROSS THE AREA TUESDAY AFTERNOON AND EVENING...MAINLY ALONG AND NORTH OF INTERSTATE 70. THESE STORMS MAY BRING ALL MODES OF SEVERE WEATHER. STAY TUNED FOR UPDATES. THERE WILL THEN BE PERIODIC THUNDERSTORM CHANCES WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING IN PORTIONS OF NORTH CENTRAL KANSAS.
In the hours before
Local storm report, Jun 1, 8:44 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
844 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST 2 NNE JUNCTION CITY 39.05N 96.81W
06/01/2014 M68.00 MPH GEARY KS TRAINED SPOTTER
MEASURED ON HOME WEATHER STATION.
&&
JWLocal storm report, Jun 1, 8:48 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
848 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TORNADO BENNINGTON 39.03N 97.59W
06/01/2014 OTTAWA KS LAW ENFORCEMENT
TWO VERY BRIEF TORNADO TOUCHDOWNS, ONE WAS 1 MILE NORTH
AT 180TH AND FRONTIER RD AND THE OTHER 4 MILES SOUTHWEST.
A COUPLE ENTIRE COTTONWOOD TREES WERE DOWN ACROSS 170TH
ST/K18 HWY.
&&
HENNECKESpecial weather statement, Jun 1, 9:00 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
900 PM CDT SUN JUN 1 2014
KSZ037-038-020230-
MORRIS-WABAUNSEE-
900 PM CDT SUN JUN 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORRIS AND WABAUNSEE
COUNTIES...
THROUGH 930 PM CDT...A LINE OF THUNDERSTORMS WILL MOVE EAST AT 40 MPH
ACROSS PORTIONS OF NORTHEASTERN MORRIS AND WABAUNSEE COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE
CAPABLE OF PRODUCING STRONG WINDS AROUND 50 MPH AND TORRENTIAL
RAINFALL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE ALMA...
MCFARLAND...ESKRIDGE AND KEENE. MOTORISTS ALONG INTERSTATE 70 BETWEEN
MILE MARKERS 334 AND 338 COULD ALSO BE AFFECTED.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT UNTIL 10 PM CDT.
&&
LAT...LON 3874 9652 3887 9640 3902 9650 3904 9650
3904 9639 3905 9639 3907 9608 3886 9598
3876 9610
TIME...MOT...LOC 0200Z 270DEG 36KT 3902 9646 3887 9635
3875 9646Local storm report, Jun 1, 9:02 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
902 PM CDT SUN JUN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 5 S CHAPMAN 38.90N 97.02W
06/01/2014 E60 MPH DICKINSON KS TRAINED SPOTTER
WOODEN TICKET BOOTH AT THE BALLPARK WAS BLOWN OVER. 3
INCH DIAMETER TREE LIMBS DOWN.
&&
HENNECKESpecial weather statement, Jun 1, 9:29 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
929 PM CDT SUN JUN 1 2014
KSZ038-039-055-020315-
OSAGE-SHAWNEE-WABAUNSEE-
929 PM CDT SUN JUN 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHAWNEE...NORTHWESTERN
OSAGE AND EASTERN WABAUNSEE COUNTIES...
THROUGH 1015 PM CDT...A LINE OF THUNDERSTORMS WILL MOVE EAST AT 30
MPH ACROSS PORTIONS OF WESTERN SHAWNEE...NORTHWESTERN OSAGE AND
EASTERN WABAUNSEE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THESE STORMS ARE CAPABLE OF PRODUCING STRONG WINDS AROUND
50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE ESKRIDGE...
KEENE...MAPLE HILL...DOVER...ROSSVILLE...WILLARD...HARVEYVILLE...
SILVER LAKE...AUBURN AND EXTREME WEST CENTRAL TOPEKA. MOTORISTS ALONG
THE KANSAS TURNPIKE BETWEEN MILE MARKERS 157 AND 167 COULD ALSO BE
AFFECTED. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 331 AND
354 COULD ALSO BE AFFECTED.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT UNTIL 1 AM CDT.
&&
LAT...LON 3877 9586 3876 9629 3896 9624 3918 9623
3918 9607 3916 9606 3916 9609 3915 9609
3914 9604 3913 9604 3918 9603 3918 9579
3896 9579
TIME...MOT...LOC 0228Z 269DEG 25KT 3918 9620 3896 9618
3877 9626Special weather statement, Jun 1, 9:34 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
934 PM CDT SUN JUN 1 2014
KSZ038-054-055-020315-
LYON-OSAGE-WABAUNSEE-
934 PM CDT SUN JUN 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OSAGE...LYON AND
SOUTHEASTERN WABAUNSEE COUNTIES...
THROUGH 1015 PM CDT...A LINE OF THUNDERSTORMS WILL MOVE EAST AT 30
MPH ACROSS PORTIONS OF WESTERN OSAGE...LYON AND SOUTHEASTERN
WABAUNSEE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THESE STORMS ARE CAPABLE OF PRODUCING STRONG WINDS AROUND 50 MPH.
SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE ALLEN...ADMIRE...
EMPORIA...EMPORIA AIRPORT...READING AND NEOSHO RAPIDS. MOTORISTS
ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 120 AND 156 COULD ALSO
BE AFFECTED. MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 128
AND 143 COULD ALSO BE AFFECTED.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT UNTIL 1 AM CDT.
&&
LAT...LON 3833 9636 3842 9636 3854 9629 3876 9624
3877 9584 3855 9585 3843 9591 3843 9595
3837 9595 3830 9598
TIME...MOT...LOC 0234Z 270DEG 24KT 3876 9620 3855 9624
3835 9635The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:08 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 52 min |
| Jun 1, 7:26 PM CDT | Special Weather Statement | TOP | Clay | 34 min |
| Jun 1, 7:50 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Ottawa | 40 min |
| Jun 1, 8:03 PM CDT | Special Weather Statement | TOP | Pottawatomie, Riley | 27 min |
| Jun 1, 8:10 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Morris, Pottawatomie, Riley and 1 more | 50 min |
| Jun 1, 9:00 PM CDT | Special Weather Statement | TOP | Wabaunsee | 30 min |
| Jun 1, 9:29 PM CDT | Special Weather Statement | TOP | Wabaunsee | 46 min |
| Jun 1, 9:34 PM CDT | Special Weather Statement | TOP | Lyon | 41 min |
| Jun 1, 10:23 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 52 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.